Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Birth Control Questions


 Catherine Fergerson - Sat Oct 29, 2005 5:01 pm

I started birth control 2 months ago to fix my irregular periods. Im supposed to only be on them for a total of 3 months.

Ortho Tricyclen lo
This is the first time I have ever used birth control pills or birth control at all really. However in the next 3-4 months my husband and I are going to try to conceive. Will I have problems conceiving or will it not effect it since I have been on birth control for only 3 months?\
Thanks any help and info would be appreciated.
 Michele P, RN - Sat Oct 29, 2005 5:49 pm

Catherine Fergerson wrote:I started birth control 2 months ago to fix my irregular periods. Im supposed to only be on them for a total of 3 months.

Ortho Tricyclen lo
This is the first time I have ever used birth control pills or birth control at all really. However in the next 3-4 months my husband and I are going to try to conceive. Will I have problems conceiving or will it not effect it since I have been on birth control for only 3 months?\
Thanks any help and info would be appreciated.
You will not be able to concieve while on birth control. I would suggest discussing w/your OBGYN that you are looking to get pregnant prior to going on Ortho Tricyclen

Best Of Luck :)
 Catherine Fergerson - Sat Oct 29, 2005 8:09 pm

I realize that I can't conceive while on birth control. Im not even going to try lol. But my question is for in a month when I am done with the 3 months I am supposed to do. I have one pack left and after that I will try to conceive.
 Shana Johnson, CNA - Sun Oct 30, 2005 3:49 am

User avatar It usually takes about a month for the BCP to get out of your system.
 Michele P, RN - Sun Oct 30, 2005 4:50 am

Sorry :) I read your question wrong.

In answer to your real question, the real answer would be that sometimes it takes a few months to regulate after going off BC, especially if you were on it to regulate in the 1st place.

You might luck out though...try it :)

Best of Luck
 dynamite - Wed Mar 25, 2009 9:23 am

I have been on the pill for 23 years and take one every day, this month my period did not come on the week of my sugar pills. Any advise will definitely help.
Thanks.
 blasco1937 - Wed Apr 15, 2009 11:59 pm

Hello, my girlfriend has been on a combined birth control pill for 2 years, and we recently started having sex a few months ago. She has noticed that a week after her last 2 periods, she has been bleeding. Does this mean that she is pregnant?...Or is this just normal to bleed while on the pill?...could it be related to stress?...thanks!
 Lilly83 - Sat May 02, 2009 12:14 am

I was taking Gracial (a 22-day pill) for the last 3 years. How long after stopping could I get pregnant? I heard that it might take up to 6 months for their effect to disappear, its like being temporary sterile. Is that true?

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us